Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Biologics That Do Not Have A Sode Effect Of Weight Gain?

Biologics That Do Not Have A Sode Effect Of Weight Gain?

I am finally moving on to biologics after almost 2 years with all other drugs including methotrexate. I have gained aporox 30 lbs since starting the medications. I have been told the biologics will also cause weight gain. Other then a healthy diet how do I limit this weight gain? I am as active as I possibly can working full time. I have a very active physical job. Is there one biologic better then another? All this weight terrifies me, it makes the fatigue… read more

A myRAteam Member said:

Same problem... Started Humira in December and have gained 25 pounds. The nurses tell me that Humira doesn't make you gain weight, but I've changed nothing!
Very frustrated and depressed

posted over 2 years ago
A myRAteam Member said:

Here is an update--I am still injecting Orenica but stopped the Methotrexate and Leucovor CA combination because it was too toxic for my body. Was very sick for the two weeks I tried. I also asked my internist if I could switch to Metformin instead of Victoza. I hit the scale at 185 pounds and became very depressed. Decided to focus on a low-carb diet 50-150g/day lifestyle and in the past eight days I have dropped 4 lbs. I also picked up my activity level now consistently hitting 8-10,000 steps/day. I broke my ankle end of March and had difficulty moving about until boot came off--in that six weeks I gained 8 lbs. What I am learning is 1.) get your medications stabilized to give you the energy you need in order to increase your activity level. 2.) take baby steps! Slowly build up to 10,000/day 3.) watch what you put in your mouth! Control your diet and change your lifestyle. 4.) Keep a journal. Record your food intake & activity level --it is very motivational!
I am very focused on my health and now realize I have a "New" me feeling. I will never be the person that I was before I was diagnosed with RA. I have come to accept this but still fight every day to be my best.
Best of luck to everyone out there fighting to feel better, lose weight and be joyful again!

posted over 2 years ago
A myRAteam Member said:

I started Methotrexate in October 2017 and have gained 40 lbs. My doctor keeps telling me it's not the medication, but my diet hasn't changed and am still as active as before. Despite my efforts I can't lose a pound, in fact, I just keep gaining. I've gotten very depressed, embarrassed and just don't want to leave my house. But with work, an 8 year old and a husband that's not an option. And it's very frustrating that there's no nutritionists who specializes in this type of issue????

posted over 2 years ago
A myRAteam Member said:

Sorry, we are the examples that these statements are not true. RA drugs cause weight gain. Is there anyone in this group that can speak differently? Although I had a small loss back when Metformin was added a few months back, my weigh has stayed consistently the same. I have gained more than 35 pounds since I was diagnosed with RA and began medications. I started swimming beginning of June three-four times a week-My friend is a master swimmer and encouraged me to get in the water! What you do there is 3X what you would do on land. i.e. a 30 minute swim = 90 minute walk! Very motivating; however, in these two months, I have not changed my diet (still low carbs) my medicines same and I have not lost any weight! Very depressing! But, I have to keep trying!!!

posted over 2 years ago
A myRAteam Member said:

I am on Remicade and Methotrexate which have helped tremendously. I have gained about 10 pounds the past few years but I have had to be much more conscious of what I eat. I also had knee replacement surgery just before Christmas and and am just now feeling pretty much back to normal. I try to get 10,000 steps but after working from 7:30 to 4:00 everyday and being involved in lots of Committees and groups, I am just plain tired at the end of the day. I am managing only about 5,000 to 6,000 steps per day. But, the good news is that I plan to retire in less then 2 years and hope to pick up the walking then. I actually enjoy walking even though it is NOT power walking but at my own pace. I also have hypothyroidism which slows down the metabolism so my weight has been a struggle for many, many years.

posted about 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in